Alopecia is an adverse effect in those patients taking aromatic anti-convulsant drugs but is rarely reported after discontinuing such medications in the convalescent status of anti-convulsant hypersensitivity syndrome (AHS). A 3-year-old boy developed alopecia areata (AA) universalis in the convalescent status of phenobarbital-induced AHS, compatible to the evidences of increased lymphocyte proliferation and increased dead cells percentages while his peripheral blood mononuclear cells were incubated with phenobarbital. Skin histology revealed peri-follicular, peri-bublar and supra-bublar lymphocyte infiltration. By searching for the key words AHS, alopecia areata (AA, punctuate absence of terminal scalp hair), AA totalis (complete absence of terminal scalp hair), and AA universalis (total loss of terminal scalp and body hair) using PubMed, only 2 cases, to date, developed alopecia in the convalescent status of phenobarbital-induced AHS. Among these 3 cases, all had favorable prognosis despite having jaundiced hepatitis. Their hair grew back after 2-3 months steroid therapy. Alopecia does rarely develop in the convalescent status of phenobarbital-induced AHS after stopping phenobarbital and its mechanism is related to lymphocyte infiltration into the peri-bulbar, supra-bulbar and peri-follicular regions.